Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 9, 2021, 4:39 PM CDT for Stearns County, Minnesota. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 9, 2021, 5:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Twin Cities, MN
County Stearns County, MN
The radar
The Minneapolis radar (KMPX), 126 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426 WWUS83 KMPX 092139 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 439 PM CDT Wed Jun 9 2021 MNZ049-092200- Stearns- 439 PM CDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL STEARNS COUNTY... At 439 PM CDT, a strong thunderstorm was located over Freeport, or 24 miles west of St. Cloud, moving north at 25 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Melrose, Freeport, New Munich and St. Rosa. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4559 9463 4563 9481 4577 9477 4577 9454 TIME...MOT...LOC 2139Z 193DEG 23KT 4566 9469 $$ Dye
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:07 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 9, 3:07 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
307 PM CDT Wed Jun 9 2021
.SHORT TERM...(This evening through Thursday night)
Issued at 307 PM CDT Wed Jun 9 2021
Isolated showers and thunderstorms have developed near the SD/MN
border within a zone of agitated cumulus. This convection will move
northeast, before dissipating. Thus, have added slight chance PoPs
for extreme western MN over the next few hours. Brief heavy rains
and lightning strikes are possible with stronger cells.
The scorcher continues as the entire MPX CWA has warmed above 90
this afternoon. It feels necessary to mention that MSP has reached
90 for the 7th consecutive day. The HRRR, NSSL WRF, and all 4
members of the Hop-WRF kick off a couple isolated showers and
thunderstorms across eastern MN just north of the metro late this
afternoon. Have added slight chance PoPs to this region from 21z-01z
to account for potential precip. If a storm does form, an
environment of 1500-2000 J/kg of CAPE should result in a strong
initial updraft. However, very weak shear and steering flow signals
that the cell would quickly become outflow dominant, collapsing on
itself. Nevertheless, an isolated strong wind gust is not out of the
question.
Tonight is likely to be very warm with lows in the upper 60s to
lower 70s. Slow but steady southerly flow will advect additional
moisture overnight into tomorrow morning, resulting in surface
dewpoints well into the 60s area-wide, with mid 60s east. Meanwhile,
the apex of an upper-level ridge is forecast to shift over MN
Thursday afternoon. Highs Thursday will be very hot with mid to
upper 90s likely and a couple 100s in western MN. In addition, the
increased moisture will make things even more uncomfortable, as heat
indices max out in the upper 90s to over 100 Thursday afternoon. An
Excessive Heat Warning for the Twin Cities may be needed as the heat
index briefly reaches warning criteria (100 F).
Heading into Thursday evening, a mid-level perturbation will cross
northeast WI/the MI Upper Peninsula. Latest CAMs hint that this
feature provides enough lift to develop scattered showers and
thunderstorms over northern WI. These storms move south, weakening
with time but could reach our WI counties, potentially producing
gusty winds. The Storm Prediction Center currently has a Marginal
risk in effect for western WI. Lows Thursday night will again be in
the upper 60s to lower 70s. 40-50% PoPs do exist in extreme western
MN early Thursday morning as forecast models try to sustain a MCS
moving east through the Dakotas Thursday night. However, forecast
uncertainty remains with how far east the MCS travels before it
decays.
.LONG TERM...(Friday through Wednesday)
Issued at 307 PM CDT Wed Jun 9 2021
While it won't be a huge change, we will finally see a bit of
variety in the long term forecast. A weakening front will approach
the area early Friday, bringing the best chance for rainfall we've
seen so far this month. However, QPF amounts are still only a few
tenths of an inch at most as models continue to indicate that the
majority of the precip will not make it out of the Dakotas. Friday
should be the last day in our 90 degree streak from the Twin Cities
eastward, with the front making it through western Minnesota earlier
in the day. Highs will range from mid 80s west to low 90s eastward.
Dew points will be a bit slower to fall behind the front, with a
more comfortable airmass arriving by Saturday for all of the CWA.
Saturday will not only be less humid, but temperatures are expected
to stay below 90 for the first time in well over a week for many.
850mb temps fall down to 14-16 C from their prolonged stay above 20
C, however, with skies clearing out behind the front, surface
temperatures will still rise into the mid to upper 80s. On the flip
side of this, overnight lows will finally fall below 70 with a few
readings in the mid to upper 50s across central Minnesota and
western Wisconsin.
While low 90s look to return Sunday with some weak ridging
returning, their stay will be brief as we head into the work week.
Went ahead and lowered temperatures a few degrees Monday through
Wednesday into the low to mid 80s to account for a deepening trough
just to our east. Depending on where this feature sets up will
determine if temperatures need to be adjusted further. The extended
forecast remains dry Saturday and beyond.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1155 AM CDT Wed Jun 9 2021
VFR conditions expected the entire period with a field of few to
scattered cumulus clouds near 7000 feet during the daytime hours.
Southeasterly winds of 5-10 knots will slightly slow overnight,
turning more southerly during Thursday morning.
KMSP...No additional concerns.
/OUTLOOK FOR KMSP/
Fri...VFR. Chc TSRA/MVFR. Wind S 10 kts becoming W.
Sat...VFR. Wind NW 10 kts.
Sun...VFR. Wind NW 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT Thursday for Anoka-Carver-Dakota-
Hennepin-Ramsey-Scott-Washington.
WI...None.
&&
SHORT TERM...CTG
LONG TERM...Dye
AVIATION...CTGHazardous weather outlook, Jun 9, 3:59 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 359 PM CDT Wed Jun 9 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 102100- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 359 PM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Isolated thunderstorms are possible through this evening. A few stronger storms could be capable of producing gusty winds and small hail. A Heat Advisory remains in place for the Twin Cities metro. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The prolonged period of hot weather will continue through Thursday. High temperatures will remain in the low to mid 90s with early morning lows in the upper 60s to mid 70s. Afternoon heat indices will be near 100 degrees on Thursday. A Heat Advisory remains in place through Thursday for the Twin Cities metro. Isolated severe thunderstorms will be possible Thursday afternoon and early evening from east central Minnesota into northwest Wisconsin and late Thursday night for far western Minnesota. Damaging winds will be the primary severe weather threat. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed on Thursday afternoon and early evening.
In the hours before
Local storm report, Jun 9, 3:03 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
303 PM CDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 1 NNE CONRATH 45.40N 91.03W
06/08/2021 RUSK WI PUBLIC
REPORT AND VIDEO VIA WEAU-TV. STOCK TANK
LIFTED UP AND THROWN A FEW HUNDRED FEET INTO
ANOTHER FIELD. CATTLE GATE BLOWN AWAY. VIDEO
SUGGESTS A DOWNBURST. TIME ESTIMATED BASED
ON RADAR.
0710 PM TSTM WND DMG BLOOMER 45.10N 91.49W
06/08/2021 CHIPPEWA WI PUBLIC
UPDATES PREVIOUS REPORT FROM BLOOMER.
PICTURES SENT TO WQOW FORWARDED TO THE NWS
SHOWED SEVERAL TREES DOWN IN BLOOMER. WIND
DAMAGE WAS DUE TO A MICROBURST. MOST DOWN
TREES WERE ON THE SOUTH SIDE OF THE VILLAGE.
TIME ESTIMATED VIA RADAR.
0816 PM TSTM WND DMG 2 NW MAPLE GROVE 45.13N 93.48W
06/08/2021 HENNEPIN MN DEPT OF HIGHWAYS
A TREE AND NUMEROUS LARGE BRANCHES WERE
DOWNED BETWEEN MAPLE GROVE HOSPITAL AND RICE
LAKE PER CITY OFFICIALS. THIS WAS FROM A
MICROBURST.
0825 PM TSTM WND DMG 2 W MAPLE GROVE 45.11N 93.49W
06/08/2021 HENNEPIN MN DEPT OF HIGHWAYS
UPDATES PREVIOUS REPORT. LEAVES WERE
COVERING DUNKIRK LN NEAR WEAVER LAKE PARK,
WITH A SECTION OF FENCE AT A NEARBY HOME
BLOWN OVER. SEVERAL LARGE BRANCHES WERE ALSO
BLOWN DOWN. DAMAGE DUE TO MICROBURST.
ADDITIONAL INFORMATION PROVIDED BY CITY
OFFICIALS.
&&Special weather statement, Jun 9, 4:30 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 430 PM CDT Wed Jun 9 2021 MNZ049-092145- Stearns- 430 PM CDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL STEARNS COUNTY... At 429 PM CDT, a strong thunderstorm was located 9 miles south of Melrose, or 28 miles west of St. Cloud, moving northeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Lake Henry, Spring Hill, Georgeville and St. Martin. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4542 9478 4543 9498 4563 9482 4558 9458 TIME...MOT...LOC 2129Z 216DEG 24KT 4554 9478 Dye
Special weather statement, Jun 9, 4:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 439 PM CDT Wed Jun 9 2021 MNZ049-092200- Stearns- 439 PM CDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL STEARNS COUNTY... At 439 PM CDT, a strong thunderstorm was located over Freeport, or 24 miles west of St. Cloud, moving north at 25 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Melrose, Freeport, New Munich and St. Rosa. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4559 9463 4563 9481 4577 9477 4577 9454 TIME...MOT...LOC 2139Z 193DEG 23KT 4566 9469 Dye
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:04 PM CDT | Special Weather Statement | MPX | Anoka | 26 min |
| Jun 9, 4:30 PM CDT | Special Weather Statement | MPX | Stearns | 15 min |
| Jun 9, 5:20 PM CDT | Special Weather Statement | MPX | Morrison | 40 min |
| Jun 9, 6:10 PM CDT | Special Weather Statement | MPX | Ramsey | 35 min |
| Jun 9, 6:14 PM CDT | Special Weather Statement | MPX | Anoka | 31 min |
| Jun 9, 6:22 PM CDT | Special Weather Statement | MPX | Dakota | 23 min |
| Jun 9, 6:26 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 19 min |
| Jun 9, 6:48 PM CDT | Special Weather Statement | MPX | Ramsey | 42 min |
| Jun 9, 6:56 PM CDT | Special Weather Statement | MPX | Benton | 34 min |
| Jun 9, 6:58 PM CDT | Special Weather Statement | MPX | Dakota | 17 min |
| Jun 8, 10:59 PM CDT | Special Weather Statement | MPX | Pierce | 31 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.